Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 3, NWS Green Bay, WI

January 23, 2009

NWS Green Bay, WI issued this small craft advisory at Jan 23, 2009, 10:43 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2009, 10:43 AM CST (16:43 UTC)
Expired
Jan 24, 2009, 6:00 AM CST
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WHUS73 KGRB 231643
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CST FRI JAN 23 2009

...INCREASING NORTHWEST WINDS...

.DEPARTING LOW PRESSURE OVER EASTERN UPPER MICHIGAN HAS CREATED AN
INCREASING NORTHWEST WIND FLOW ACROSS NORTHERN WISCONSIN. WINDS TO
30 KTS ARE EXPECTED TO REACH THE NEAR SHORE WATERS BY NOON.

LMZ541>543-240045-
/O.NEW.KGRB.SC.Y.0003.090123T1643Z-090124T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1043 AM CST FRI JAN 23 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. 

NORTHWEST WINDS TO 30 KTS WILL SPREAD ACROSS THE NEAR SHORE WATERS
DURING THE EARLY AFTERNOON. WAVES IN ICE FREE AREAS WILL BUILD TO 2
TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
354 
WHUS73 KGRB 232153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CST FRI JAN 23 2009

...STRONG NORTHWEST WINDS THROUGH TONIGHT...

.A DEPARTING LOW PRESSURE SYSTEM OVER EASTERN LAKE HURON...
WILL CONTINUE TO CREATE A STRONG NORTHWEST WIND FLOW ACROSS
THE REGION DURING THE NIGHT.

LMZ541>543-240600-
/O.EXT.KGRB.SC.Y.0003.000000T0000Z-090124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
353 PM CST FRI JAN 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
SATURDAY. 

NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS THROUGH
THE NIGHT. WAVES IN ICE FREE AREAS ACROSS THE NEAR SHORE
WATERS OF LAKE MICHIGAN SHOULD REMAIN AT 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
759 
WHUS73 KGRB 240325
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CST FRI JAN 23 2009

...STRONG NORTHWEST WINDS THROUGH TONIGHT...

.A DEPARTING LOW PRESSURE SYSTEM OVER EASTERN LAKE HURON...
WILL CONTINUE TO CREATE A STRONG NORTHWEST WIND FLOW ACROSS
THE REGION DURING THE NIGHT.

LMZ541>543-241130-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-090124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
925 PM CST FRI JAN 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

NORTHWEST WINDS WILL REMAIN AT 15 TO 25 KNOTS OVERNIGHT. 
WAVES IN ICE FREE AREAS ACROSS THE NEAR SHORE WATERS OF
LAKE MICHIGAN SHOULD CONTINUE AT 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 3:40 AM CST, 7 hours 3 minutes earlier.

Area forecast discussion, Jan 23, 3:40 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST FRI JAN 23 2009

.SHORT TERM...SURFACE WAVE NOW NEAR IMT TO CONTINUE TO DEEPEN AND
SHIFT EAST THIS MORNING ALLOWING COLD FRONT TO MOVE EAST ACROSS THE
AREA EARLY TODAY. COLDEST AIR STILL WELL NORTH OF REGION WITH
SECONDARY TROF EXTENDING EAST THROUGH NORTHEAST MN. SREF/GFS TEMP
TRENDS CONTINUE TO POINT TOWARDS HAVING MORNING HIGHS IN THE WEST
AND MID-DAY HIGHS IN THE EAST. MADE LITTLE CHANGE TO PREVIOUS
FORECAST THOUGHTS. OBS CONTINUE TO SHOW LIGHT PCPN BEHIND
FRONT...ASSOCIATED WITH SECONDARY TROF. ADDED MENTION...SMALL
CHANCE OF -ZL THIS MORNING AS BUFKIT SOUNDINGS SUGGEST...THOUGH
CHANGED TO ONLY FLURRIES THIS AFTERNOON AS COLD AIR MOVES IN.

HAVE EXTENDED LES INTO THIS EVENING HOURS...THOUGH FURTHER
ACCUMULATIONS TO BE LIGHT. CONCERN OVERNIGHT IS WIND CHILLS. NW
WIND TO REMAIN UP THROUGH NIGHT WITH STRONG GRADIENT BETWEEN 1040
PLUS HIGH BUILDING INTO THE NORTHERN PLAINS AND DEPARTING LOW.
WIND CHILLS FALL INTO ADVISORY CRITERIA...NEAR WARNING NORTH
CENTRAL. WILL ISSUE ADVISORY FOR ENTIRE CWA AT THIS TIME FOR LATE
EVENING INTO SAT MORNING.

GIVEN CURRENT SAT TRENDS...CONTINUED MORE AGGRESSIVE CLEARING FOR
TONIGHT...WITH QUIET...YET COLD CONDITIONS CONTINUING INTO SAT.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
A WIND CHILL ADVISORY WILL BE NEEDED SATURDAY NIGHT ACROSS THE
ENTIRE FORECAST AREA AS WINDS CHILLS SHOULD RANGE FROM 20 BELOW TO
25 BELOW NEAR LAKE MICHIGAN TO NEAR 35 BELOW ACROSS NORTH CENTRAL
WISCONSIN. WIND CHILL READINGS WILL FALL JUST SHORT OF WARNING
CRITERIA OVER THE FAR NORTH. THE SHORT TERM FORECASTER DECIDED
TO GO WITH A WIND CHILL ADVISORY FOR LATE FRIDAY NIGHT AND
SATURDAY MORNING ENDING AT NOON SATURDAY. LATER SHIFTS WILL
NEED TO EXTEND OR REISSUE A WIND CHILL ADVISORY FOR SATURDAY
NIGHT INTO SUNDAY MORNING.

ANOTHER COLD DAY IS STORE FOR THE AREA ON SUNDAY WITH HIGH
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO. LOW TEMPERATURES
SUNDAY NIGHT WILL FALL INTO THE SINGLE DIGITS AND TEENS BELOW
ZERO. ANOTHER WIND CHILL ADVISORY MAY BE NEEDED ACROSS THE AREA
LATE SUNDAY NIGHT AND MONDAY MORNING. SOME CONCERN WINDS MAY GO
CALM ACROSS CENTRAL WISCONSIN MONDAY MORNING... SO PORTIONS OF
CENTRAL/NORTH CENTRAL WISCONSIN MAY NEED A SHORTER PERIOD WHERE
HEADLINES WOULD BE IN EFFECT. WILL LET THE SATURDAY AND SUNDAY
EVENT PLAY ITSELF OUT BEFORE ISSUING HEADLINES FOR LATE SUNDAY
NIGHT AND MONDAY MORNING IF THEY WOULD BE NEEDED.

OTHERWISE A TRANQUIL PERIOD EXPECTED FROM MONDAY THROUGH THURSDAY.
MODELS DO SHOW SOME MINOR DISTURBANCES BEYOND TUESDAY AND COULD
BRING SOME LIGHT SNOW TO THE REGION AT SOME POINT. MODELS HAVE
BEEN WAFFLING ON MAGNITUDE OF THE NORTH AMERICAN UPPER TROUGH
FOR LATER NEXT WEEK. THEREFORE...NO SIGNIFICANT CHANGES HAVE
BEEN MADE BEYOND TUESDAY.
&&

.AVIATION...EXPECT IMPROVING CONDITIONS THROUGH DAY AS WINDS PICK
UP BEHIND COLD FRONT...WITH VFR CONDITIONS EXPECTED BY THIS
EVENING OVER ENTIRE CWA...EXCEPT FOR SCATTERED MVFR CIGS IN SHSN OFF
LAKE SUPERIOR FAR NORTH.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY
FOR WIZ013-020>022-031-037>040-045-048>050-073-074.

WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY
FOR WIZ005-010>012-018-019-030-035-036.

&&

TE/ECKBERG
Hazardous weather outlook, Jan 23, 5:51 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
551 AM CST FRI JAN 23 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
551 AM CST FRI JAN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE COULD LEAD TO SOME SLIPPERY ROAD
CONDITIONS OVER THE AREA THIS MORNING. COLD AIR AND BRISK WINDS
TONIGHT WILL LEAD TO BITTERLY COLD WIND CHILLS TONIGHT. A WIND
CHILL ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO ARE EXPECTED EARLY SATURDAY
MORNING AND THEN AGAIN SATURDAY NIGHT AND SUNDAY MORNING. THE
COLDEST WIND CHILL READINGS WILL BE FOUND ACROSS CENTRAL AND
NORTH-CENTRAL WISCONSIN. WIND CHILLS THIS LOW CAN PRODUCE FROST
BITE IN 15 TO 30 MINUTES ON EXPOSED SKIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-241200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
551 AM CST FRI JAN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:50 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more3 days
Jan 23, 12:10 PM CSTWinter Weather AdvisoryGRBVilas3 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.